Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 359, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 11, 2006, 9:51 PM CDT for Osage County, Washington County, Oklahoma. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2006, 9:51 PM CDT (02:51 UTC)
- Expired
- Jul 11, 2006, 10:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Osage County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 10:10 PM CDT | TSTM WND DMG | 10 Nne Okesa, OK | LARGE TREE LIMBS DOWN |
| Jul 11, 10:20 PM CDT | TSTM WND DMG | Bartlesville, OK | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2864 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 120250
SVRTSA
OKC113-147-120345-
/O.NEW.KTSA.SV.W.0359.060712T0251Z-060712T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
951 PM CDT TUE JUL 11 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OSAGE COUNTY IN NORTHEAST OKLAHOMA
WASHINGTON COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1045 PM CDT
* AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM COPAN TO 10 MILES WEST OF PAWHUSKA...MOVING
SOUTHEAST AT 25 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING
DAMAGING WINDS TO 65 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...COPAN...
PAWHUSKA...OKESA...DEWEY...BARTLESVILLE...WYNONA...HOMINY...
BARNSDALL...OCHELATA...AVANT...RAMONA AND VERA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3699 9598 3662 9674 3632 9642 3644 9582
3697 9580
$$1 follow-up statement
000
WWUS54 KTSA 120315
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1014 PM CDT TUE JUL 11 2006
OKC113-147-120345-
/O.CON.KTSA.SV.W.0359.000000T0000Z-060712T0345Z/
OSAGE OK-WASHINGTON OK-
1014 PM CDT TUE JUL 11 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR WASHINGTON AND OSAGE COUNTIES...
AT 1013 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR OCHELATA...
MOVING SOUTHEAST AT 30 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OCHELATA...
AVANT...RAMONA AND VERA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3699 9598 3662 9674 3634 9634 3644 9582
3699 9579
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 9:13 PM CDT, 38 minutes earlier.
Area forecast discussion, Jul 11, 9:13 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 913 PM CDT TUE JUL 11 2006 .UPDATE... CLUSTER OF SEVERE THUNDERSTORMS ALONG THE OK/KS BORDER HAS GRADUALLY DEVELOPED A COLD POOL OVER THE PAST HOUR AND IS CURRENTLY PUSHING SE INTO PORTIONS OF OSAGE COUNTY. OTHER WIDELY SCATTERED THUNDERSTORMS CONTINUE OVER PARTS OF NORTHEAST AND EAST CENTRAL OK...ALTHOUGH ACTIVITY REMAINS BELOW SEVERE LIMITS. WOULD EXPECT CONVECTION TO SLOWLY DECREASE IN INTENSITY OVER THE NEXT FEW HOURS. NOT SURE ABOUT THE FATE OF CONVECTION LATER TONIGHT. HAVE OPTED TO LOWER LIKELY POPS BACK INTO THE CHANCE CATEGORY FOR NE OK. && .PREV DISCUSSION... (ISSUED 340 PM CDT TUE JUL 11 2006) DISCUSSION... EARLY AFTERNOON CLOUDS NOW YIELDING TO INCREASING AFTERNOON SUN. EXPECT TEMPS TO REACH MID-UPPER 90S BY 5 PM AND SET OFF ANOTHER ROUND TSRA. MORE ORGANIZED TSRA FOLLOWS AS WEAK IMPULSE WHICH IS NOW BREWING THUNDER IN KANSAS..ROTATES THROUGH. PRECIPITABLE WATER CONTINUES NEAR 2 IN.THRESHOLD THROUGH WEDNESDAY. MODEL CONSENSUS PUTS MARGINALLY HIGHER POP/PRECIP OVER NORTHERN AREAS TONIGHT. CHANCE POP TO PERSIST THROUGH THURSDAY WHEN HOT H50 MB SOUTHWEST RIDGE BUILDS EAST. PLUS 20 > PLUS 24 H850 TEMP GOOD FOR AROUND 100 IN URBAN AREAS THURSDAY THROUGH MONDAY. HEAT ADVISORY MAY BE NEEDED LATER THIS WEEK. KEPT GRID POPS AT 14 IN THE EXTENDED TO AVOID ENDLESS SLIGHT CHANCE POPS. GW && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 8 LONG TERM FORECASTER ID= 18
Hazardous weather outlook, Jul 11, 9:48 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 948 PM CDT TUE JUL 11 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 947 PM CDT TUE JUL 11 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHEAST OKLAHOMA THIS EVENING AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE PLAINS. SOME OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BE SEVERE THROUGH MIDNIGHT WITH STRONG WINDS OF AROUND 60 MPH THE MAIN CONCERN. THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH MUCH OF THE NIGHT AS THE UPPER LEVEL DISTURBANCE SLOWLY TRAVERSES THE AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...DANGEROUS HEAT POTENTIAL. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE THROUGH THURSDAY AS MOISTURE REMAINS PLENTIFUL AND WEAK DISTURBANCES PASS OVERHEAD. OVERALL THUNDERSTORM COVERAGE WILL GRADUALLY DECREASE BY THE WEEKEND AS UPPER LEVEL HIGH PRESSURE EXPANDS. HEAT INDICES IN EXCESS OF 100 DEGREES WILL BE COMMON THROUGH THE EXTENDED FORECAST. OVERNIGHT LOW TEMPERATURES WILL ALSO WARM...ESPECIALLY IN URBAN AREAS...WITH THIS COMBINATION LIKELY PROVIDING DANGEROUS HEAT CONDITIONS. EMERGENCY MANAGEMENT PLANNING STATEMENT... EXCESSIVE HEAT PLANS SHOULD BE READIED FOR ACTIVATION BY THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jul 11, 6:43 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
643 PM CDT TUE JUL 11 2006
OKZ072-120030-
SEQUOYAH OK-
643 PM CDT TUE JUL 11 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
AT 643 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
VIAN...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MC KEY...VIAN...GORE...BRUSHY...
MARBLE CITY AND BOX.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, Jul 11, 9:05 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
905 PM CDT TUE JUL 11 2006
OKZ055-056-120245-
NOWATA OK-WASHINGTON OK-
905 PM CDT TUE JUL 11 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
WASHINGTON AND WESTERN NOWATA
AT 905 PM CDT...DOPPLER RADAR INDICATED THE LEADING EDGE OF STRONG
THUNDERSTORM OUTFLOW WINDS ALONG A LINE EXTENDING FROM 10 MILES
NORTHWEST OF COPAN TO 12 MILES NORTHWEST OF BARTLESVILLE TO 25 MILES
WEST OF BARTLESVILLE...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE OUTFLOW WINDS
INCLUDE...WANN...BARTLESVILLE...OCHELATA...DEWEY AND COPAN.
WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE.Local storm report, Jul 11, 9:41 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
941 PM CDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST FORAKER 36.87N 96.57W
07/11/2006 E65 MPH OSAGE OK CO-OP OBSERVER
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:38 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 82 min |
| Jul 11, 10:24 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers | 50 min |
| Jul 12, 5:12 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 63 min |
| Jul 12, 6:04 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer | 56 min |
| Jul 12, 6:33 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore | 57 min |
| Jul 12, 6:49 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 56 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.